Sublingual hematoma secondary to short-acting anticoagulants such as warfarin has been labeled "pseudo-Ludwig's angina" to distinguish it from the classic syndrome of localized infection and swelling involving the upper airway. Sublingual hematoma with airway compromise secondary to brodifacoum, a common long-acting anticoagulant rodenticide, has only been reported in the veterinary literature. We report a case of massive tongue swelling and impending airway compromise in the context of an intentional long-acting anticoagulant ingestion leading to coagulopathy. The swelling was initially presumed to be due either to infection or hemorrhage, but this was not supported by computed tomography scan imaging. Instead, the patient's clinical course was consistent with corticosteroid-responsive angioedema, temporally associated with the ingested brodifacoum.
We take your privacy seriously. You can review and change the way we collect information below.
These cookies allow us to count visits and traffic sources so we can measure and improve the performance of our site. They help us to know which pages are the most and least popular and see how visitors move around the site. All information these cookies collect is aggregated and therefore anonymous. If you do not allow these cookies we will not know when you have visited our site, and will not be able to monitor its performance.
Cookies used to make website functionality more relevant to you. These cookies perform functions like remembering presentation options or choices and, in some cases, delivery of web content that based on self-identified area of interests.
Cookies used to track the effectiveness of CDC public health campaigns through clickthrough data.
Cookies used to enable you to share pages and content that you find interesting on CDC.gov through third party social networking and other websites. These cookies may also be used for advertising purposes by these third parties.